Alert archive / Pennsylvania / River Flood Warnings in 2016

River Flood Warning 6, NWS State College, PA

October 21, 2016Lycoming County, Sullivan County, Pennsylvania

NWS State College, PA issued this river flood warning at Oct 21, 2016, 8:02 AM EDT for Lycoming County, Sullivan County, Pennsylvania. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Oct 21, 2016, 8:02 AM EDT (12:02 UTC)
Expired
Oct 21, 2016, 1:52 PM EDT
In force
6 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
Minor

Counties Lycoming County, PA, Sullivan County, PA

The radar

The State College radar (KCCX), 106 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Loyalsock Creek at Loyalsockville (LOYP1). The gauge peaked at 12.03 ft at Oct 21, 2016, 7:00 AM EDT.

actionminormoderatemajor051010/2110/22
Action stage
9 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01552000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

783 
WGUS41 KCTP 211202
FLWCTP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
802 AM EDT FRI OCT 21 2016

...The National Weather Service in State College, PA has issued a 
flood warning for the following rivers in Pennsylvania...

  Loyalsock Creek At Loyalsockville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive cars through flooded areas!! The water 
may be too deep to allow safe passage. Most deaths that occur during 
flooding are  related to vehicles trying to cross flooded roadways.

An update to this product will be issued later this morning.

&&

PAC081-113-211752-
/O.NEW.KCTP.FL.W.0006.161021T1202Z-161021T1752Z/
/LOYP1.1.ER.161021T1053Z.161021T1131Z.161021T1152Z.NO/
802 AM EDT FRI OCT 21 2016

The National Weather Service in State College, PA has issued a 

* Flood Warning for 
  The Loyalsock Creek At Loyalsockville
* until this afternoon...Or until the warning is cancelled.
* At 8 AM Friday the stage was...12.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* The river will continue to fall to below flood stage by this 
  morning.
* At 12.0 feet...Several residences are affected by high water 
  levels.

&&

LAT...LON 4135 7693 4125 7695 4124 7691 4132 7690
      4139 7669 4147 7671             

$$
1 follow-up statement
361 
WGUS81 KCTP 211352
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE PA
952 AM EDT FRI OCT 21 2016

...The Flood Warning is cancelled for the following rivers in 
Pennsylvania...

  Loyalsock Creek At Loyalsockville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive cars through flooded areas!! The water 
may be too deep to allow safe passage. Most deaths that occur during 
flooding are  related to vehicles trying to cross flooded roadways.

An update to this product will be issued this afternoon or if
flooding renews.

&&

PAC081-113-211422-
/O.CAN.KCTP.FL.W.0006.000000T0000Z-161021T1752Z/
/LOYP1.1.ER.161021T1053Z.161021T1131Z.161021T1219Z.NO/
952 AM EDT FRI OCT 21 2016

The Flood Warning is cancelled for
  The Loyalsock Creek At Loyalsockville.
* At 10 AM Friday the stage was 10.1 feet and falling.
* The river fell below flood stage at 8 AM Friday.
* Flood stage is 12.0 feet.
* The river will continue falling to 5.1 feet by Sunday morning.
  However, renewed flooding is possible later today as additional
  rain moves into the area.
* At 11.0 feet...High water prevents access to several homes adjacent
  to the creek.

&&

LAT...LON 4135 7693 4125 7695 4124 7691 4132 7690
      4139 7669 4147 7671             

$$

Dangelo

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Oct 21, 7:50 AM EDT, 12 minutes earlier.

Area forecast discussion, Oct 21, 7:50 AM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service State College PA
750 AM EDT Fri Oct 21 2016

.SYNOPSIS...
Periods of rain will cover western and central portions of the
state today...while initially dry conditions over the southeast
are replaced by a chance of showers later today. Showers will
decrease tonight...but unsettled conditions will continue into the
weekend with windy and much colder weather expected on Saturday
and Saturday night. The first bout of lake effect and upslope rain
and snow showers will persist into Saturday night...before drying
and improving conditions arrive on Sunday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Significant flooding continues from southern Centre County
through the Lycoming Valley where locally 6 to 7"+ of rain fell in
less than 4 hours overnight. Water rescues have continued through
the pre dawn hours...and there have been reports of rock and
mudslides in Lycoming County and some communities remain under
water.

The heavy training rainfall has come to an end over the flood
area...but additional showers are moving through the area...and
steady rain of lesser intensity will spread east later this
morning and this afternoon and bring an additional half inch to
inch across Lycoming Valley. Steady rain will become more showery
late this afternoon across the west and north.

Expect the heaviest rain today to fall over the west and
north...where Flood Watches remain in effect...and widespread
1-2"+ are expected. Highs will range from the lower 50s northwest
to the mid to upper 70s southeast.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Cold conveyor belt persists across PA tonight with homogeneous
showers spread throughout the commonwealth. POPs will be highest
across the west and north...and lowest across the southeast thanks
to downsloping component.

A cool and unsettled day is in store Saturday as persistent
northwest flow and progressively cooler boundary layer air is
forced into the region. In fact 850 mb temps remain below 0
throughout the day throughout central PA...and we'll certainly be
looking at a few flurries mixing in with any shower spritzes in
the afternoon and evening over the higher terrain of the northwest
and northern mountains.

Maxes will range from the lower 40s northwest to the lower to
middle 50s southeast.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Anomalous upper level trough will close off and take on a
negative tilt early in the period, with a deepening coastal
surface low tracking from southern New England north and west into
eastern Quebec. A seasonably cold and brisk northwest flow will
grip the area early this weekend with lake effect and orographic
rain and snow showers likely over the Northwest Mtns and Laurel
Highlands into Saturday night. There is still a low risk for
coating into Saturday night with accums very hard to come by
during the daylight hours this early in the season. 25-35 mph wind
gusts will add an additional blustery chill to below normal temps.

GFS/EC/CMC all show a fast-moving low diving through the Great
Lakes and Northeast into early next week. There is better
agreement with this system embedded in the WNW flow aloft passing
to the north of the area with max POPs over the far northern
tier. This feature will reinforce the cold air aloft at least into
Tuesday before strong warm advection commences through midweek.
The models show a low near the Great Lakes by the end of the
period with some hints a at a cold air damming pattern at low
levels with high pressure retreating into New England. Overall
not much pcpn expected Mon-Wed.

Temperatures will be noticeably colder by the weekend with highs
in the low 40s to mid 50s on Saturday. Expect some moderation on
Sunday followed by a steady to cooling trend with readings
averaging near to below normal through next Wednesday.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...

Convective rain has given away to more stratiform showers. However
IFR cigs and vsbys remain at BFD and UNV. MVFR cigs dominate
elsewhere as moist low level moisture will keep low cigs over
central PA throughout the day. Another chance for showers could
further reduce conditions this afternoon and evening as the cold
front moves through. Expect showers after 16Z and continuing
intermittently as the Front will be slow to move east of the
area before late tonight.

Outlook...

Sat...Scattered showers with restrictions NW. Brisk NW wind.

Sun...No sig wx.

Mon...Mainly VFR. MVFR with rain showers possible NW.

Tue...No Sig Wx.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 2 PM EDT this afternoon for PAZ004>006-
010-011-017-024-033-037.

&&

SYNOPSIS...DeVoir/La Corte
NEAR TERM...DeVoir/La Corte/Tyburski
SHORT TERM...DeVoir/La Corte
LONG TERM...Steinbugl
AVIATION...Ceru/Martin
Hazardous weather outlook, Oct 21, 4:56 AM EDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
456 AM EDT FRI OCT 21 2016

PAZ012-018-019-025>028-034>036-041-042-045-046-049>053-056>059-
063>066-220900-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
456 AM EDT FRI OCT 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010-011-017-024-033-037-220900-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-TIOGA-
456 AM EDT FRI OCT 21 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Oct 21, 6:05 AM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
605 AM EDT FRI OCT 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     RENOVO                  41.34N 77.75W
10/20/2016                   CLINTON            PA   911 CALL CENTER

            FLOODING ON RT 120 NEAR FADDY RUN SOUTH OF
            THE BOROUGH. .

&&

JMC
Local storm report, Oct 21, 6:34 AM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
634 AM EDT FRI OCT 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     FLOOD            3 ENE COGAN STATION     41.33N 76.98W
10/21/2016                   LYCOMING           PA   PUBLIC

            WARNERSVILLE EVACUATED. MULTIPLE WATER
            RESCUES WITH RESIDENTS TRAPPED. .

1015 PM     TSTM WND DMG     LOCK HAVEN              41.14N 77.45W
10/20/2016                   CLINTON            PA   911 CALL CENTER

            WIDESPREAD DAMAGE. TREES AND WIRES DOWN. .

&&

NWS STATE COLLEGE PA
IRIS SYSTEM
Local storm report, Oct 21, 6:46 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
646 AM EDT FRI OCT 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLOOD            BEECH CREEK             41.08N 77.59W
10/20/2016                   CLINTON            PA   PUBLIC

            FLOODED ROADWAYS. LOTS OF FLOODED BASEMENTS
            WITH UPWARDS OF 5 FEET OF WATER. .

&&

JMC
Local storm report, Oct 21, 7:26 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
726 AM EDT FRI OCT 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     HEAVY RAIN       JERSEY SHORE            41.20N 77.27W
10/21/2016  M6.00 INCH       LYCOMING           PA   PUBLIC

            .

&&

JMC
Local storm report, Oct 21, 7:46 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
746 AM EDT FRI OCT 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 AM     TSTM WND DMG     3 N LECONTES MILLS      41.11N 78.27W
10/20/2016                   CLEARFIELD         PA   911 CALL CENTER

            TREES DOWN. .

&&

JMC
Local storm report, Oct 21, 7:54 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
754 AM EDT FRI OCT 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     FLOOD            1 S NEEDFUL             41.02N  78.34W
10/20/2016                   CLEARFIELD         PA   911 CALL CENTER

            MUDSLIDE WASHED OVER I 80 OFF RAMP EXIT 123.

1013 PM     TSTM WND DMG     1 ENE MILL HALL         41.11N  77.47W
10/20/2016                   CLINTON            PA   911 CALL CENTER

            TREES DOWN ON HOME WITH ENTRAPMENT

1045 PM     FLOOD            PARK FOREST             40.80N  77.91W
10/20/2016                   CENTRE             PA   FIRE DEPT/RESCUE

            SEVERAL REPORTS OF ROADS CLOSED IN PATTON TWP DUE TO
            FLOODING.

1100 PM     FLOOD            RENOVO                  41.33N  77.75W
10/20/2016                   CLINTON            PA   911 CALL CENTER

            FLOODING ON ROUTE 120 NEAR PADDY RUN SOUTHEAST OF
            RENOVO BOROUGH.

0117 AM     FLOOD            1 S TROUT RUN           41.38N  77.08W
10/21/2016                   LYCOMING           PA   FIRE DEPT/RESCUE

            RESIDENTIAL AND ROADWAY FLOODING ACROSS LEWIS TOWNSHIP.

0147 AM     FLOOD            TROUT RUN               41.39N  77.08W
10/21/2016                   LYCOMING           PA   FIRE DEPT/RESCUE

            FLOODING ACROSS LEWIS TOWNSHIP WITH MULTIPLE ROADS
            CLOSED INCLUDING FLOOKS RUN ROAD.

&&

EVENT NUMBER CTP1601837 CTP1601835 CTP1601834 CTP1601836 CTP1601838
CTP1601839

EVANEGO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 8:03 PM EDTSpecial Weather StatementCTPBlair27 min
Oct 20, 8:28 PM EDTAreal Flood WarningCTPClearfield3 hr
Oct 20, 8:30 PM EDTSpecial Weather StatementCTPClearfield, Clinton45 min
Oct 20, 8:49 PM EDTAreal Flood WarningCTPCentre, Clinton6 hr
Oct 20, 9:30 PM EDTSpecial Weather StatementCTPCentre, Mifflin60 min
Oct 20, 9:39 PM EDTSpecial Weather StatementCTPClinton, Lycoming66 min
Oct 20, 9:55 PM EDTAreal Flood AdvisoryCTPCentre, Clinton, Huntingdon3 hr
Oct 20, 10:10 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming65 min
Oct 20, 10:42 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan, Tioga52 min
Oct 20, 10:47 PM EDTAreal Flood WarningCTPBlair, Centre, Clinton, Huntingdon, Lycoming6 hr
Oct 21, 12:14 AM EDTAreal Flood WarningCTPClinton, Lycoming, Sullivan, Tioga3 hr
Oct 21, 12:19 AM EDTSpecial Weather StatementCTPLycoming26 min
Oct 21, 1:01 AM EDTSpecial Weather StatementCTPSullivan29 min
Oct 21, 1:39 AM EDTAreal Flood WarningCTPLycoming, Sullivan3 hr
Oct 21, 2:28 AM EDTRiver Flood WarningCTPCentre, Clinton11 hr
Oct 21, 3:30 AM EDTFlash Flood WarningCTPCentre, Clinton, Lycoming, Sullivan, Tioga4 hr
Oct 21, 5:46 AM EDTAreal Flood AdvisoryCTPMcKean, Warren3 hr
Oct 21, 7:24 AM EDTAreal Flood WarningCTPCentre, Clinton, Huntingdon, Lycoming, Sullivan, Tioga8 hr
Oct 21, 9:05 AM EDTSpecial Weather StatementCTPBlair25 min
Oct 21, 9:39 AM EDTAreal Flood AdvisoryCTPClearfield3 hr
Oct 21, 10:25 AM EDTSpecial Weather StatementCTPCentre, Clinton65 min

Nearby

River Flood Warnings in Pennsylvania, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.